• Shruti

Trick or Treat? The Pranks of Sir Prednisone.

This post was featured in ChronicBabe Blog Carnival #15: Trick or Treat.

Yesterday I experienced something new. Not the sort of exciting and new event that you would like to cross of your “bucket list.” Oh no, this was the sort of thing that should be on the list of “embarrassing things that you hope will never happen” to you. Ok, maybe I’m being a little melodramatic. After all, there are many worse things that could happen as the embarrassing stories section of any Cosmo magazine will tell you. (Or, more reliably, probably most people.) So why am I so upset about this particular event? Well, I guess because it is caused by an event that I am so happy about.

There is no end to the frustrations of taking prednisone: increased appetite, osteoporosis, weight gain, moon face, etc, etc, etc. What people often don’t talk about, though, is that prednisone withdrawal is no pretty sight either. To finally get off of a prednisone taper is an exciting event – it’s splendid to be free of it’s side effects. Sir Prednisone, though, is hardly the type to just let you shimmy down the side of his holding tower on your hair like Rapunzel’s prince and scamper off into happy oblivion. Oh no, he makes it brutal. The mood swings are ridiculous – I mean, really, who tears up at the end of NCIS when they get the bad guy? It’s almost comic except that it’s so frustrating. Then let’s add in the debilitating fatigue and the horrible joint pain. My favorite withdrawal symptom, though, is the nausea and vomiting.

Which brings me to my embarrassing moment: forceful, projectile vomiting in a restaurant bathroom. I mean the kind of puking where you don’t even manage to kneel in front of the toilet because a slight bend at the waist and suddenly it begins… and then repeats 5-6x in fast succession. Oh and then I performed that whole routine again when I got home. Except that I had to get out of the shower that time – with the  shampoo still in my hair. That wasn’t my greatest moment. Just in case anyone missed it, I gave a final midnight show. Of course, at that point it was just acid coming up. Beautiful visual isn’t it? To all the empaths out there … are your noses and throats burning yet?? Hey universe, I would like to never do that again, please. Thanks. Curse you, Sir Prednisone. Can’t you just let us go peacefully?

#Halloween #trickortreat #autoimmunedisease #systemiclupuserythematosus #autoimmune #spoonie #chronicdisease #fibromyalgia #SLE #fibro #lupus #AllHallowsEve #prednisone #autoimmuneillness #withdrawal #chronicillness

0 views0 comments

Recent Posts

See All

post in honor of international self-care day 2021. My whole life changed the day my rheumatologist shifted from trying to recruit me into rheumatology to telling me that my body could no longer both s

I’ve been writing this post in my head for months – since January! Somehow it never got written, and then new things kept happening that I thought should be included…  and suddenly it was November. To

  • Twitter
  • Instagram